Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Oct 27, 2010, 3:33 AM CDT for Barton County, Russell County, Kansas. It took effect at Oct 27, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 27, 2010, 1:00 PM CDT
- Expired
- Oct 27, 2010, 5:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4419 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS83 KICT 270833 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT WED OCT 27 2010 ...AN EXTREME FIRE DANGER EXISTS THIS AFTERNOON IN RUSSELL AND BARTON COUNTIES... KSZ032-047-272045- /O.NEW.KICT.FW.W.0008.101027T1800Z-101027T2300Z/ RUSSELL-BARTON- 333 AM CDT WED OCT 27 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 047... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * TIMING...FROM EARLY THIS AFTERNOON UNTIL EARLY THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WIND...WILL INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH. * HUMIDITY...WILL DROP TO BETWEEN 15 AND 20 PERCENT. * HIGHEST THREAT...IS LOCATED RUSSELL AND BARTON COUNTIES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS GREATLY DISCOURAGED! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
1 follow-up statement
041 WWUS83 KICT 272255 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 555 PM CDT WED OCT 27 2010 KSZ032-047-280000- /O.CAN.KICT.FW.W.0008.000000T0000Z-101027T2300Z/ RUSSELL-BARTON- 555 PM CDT WED OCT 27 2010 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 047... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WINDS ARE EXPECTED TO DIMINISH AND RELATIVE HUMIDITIES TO INCREASE THIS EVENING. THEREFORE ENDING THE RISK FOR RED FLAG CONDITIONS. $$ KED
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 27, 3:02 AM CDT, 31 minutes earlier.
Area forecast discussion, Oct 27, 3:02 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 AM CDT WED OCT 27 2010 .DISCUSSION... FORECAST HIGHLIGHT: RED FLAG WARNING IS BEING ISSUED FOR RUSSELL & BARTON COUNTIES FOR THIS AFTERNOON. TODAY: VICIOUS OCCLUDING CYCLONE SPINNING OVER THE MN/ONTARIO BORDER EARLY THIS MORNING WILL AFFECT MOST OF THE IMMEDIATE NEIGHBORHOOD BY INDUCING BRISK W/NW WINDS ~25 MPH THAT WILL ADVECT DRIER AIR INTO OUR AREA. THIS WOULD TRANSLATE INTO AN INCREASED FIRE DANGER OVER CNTRL KS THIS AFTERNOON. IN FACT THE AREA AFFECTED BY A VERY HIGH FIRE DANGER HAS EXPANDED TO COVER NEARLY ALL OF CNTRL KS WITH AN EXTREME FIRE DANGER NOW DEPICTED FOR BOTH RUSSELL & BARTON COUNTIES WHERE CURING VALUES HAVE REACHED ~90% & GFDI'S OF 50-55 ARE FORECAST. AS SUCH...A RED FLAG WARNING IS BEING ISSUED FOR BOTH RUSSELL & BARTON COUNTIES FROM 1-6PM. REST OF INHERITED FORECAST IS UNCHANGED. TONIGHT-FRI: EXCELLENT FALL WEATHER CONTINUES FOR ALL AREAS AS AMPLIFYING MID TO UPR RIDGE SITUATED OVER THE ROCKIES FORCES THE AFORE-MENTIONED CYCLONE E/NE ACROSS SRN ONTARIO. THIS WILL INDUCE NWLY WINDS TO DIMINISH AS SFC HIGH VENTURES SE TOWARD...THEN ACROSS...KS. BY FRI THE SFC HIGH SHOULD GET FORCED SE OVER MO/AR/SE OK AREA AS SFC TROF DEVELOPS OVER WRN PLAINS. AS SUCH WARMING TREND SHOULD COMMENCE ON FRI WITH LWR 70S TICKETED FOR MOST OF CNTRL & SC KS. NEXT WEEKEND: EXCELLENT WEATHER CONTINUES AS THE AFORE-MENTIONED HIGH-AMPLITUDE MID TO UPR DECK RIDGE AXIS SPREADS E OVER THE CNTRL 1/3 OF THE COUNTRY. WARMEST WEATHER SHOULD STILL OCCUR ON SAT AS SWLY LWR-DECK FLOW BOOSTS HIGHS TO NEAR 80F ALONG WRN CORRIDOR. && .FIRE WEATHER... EXTREME FIRE DANGER WILL EXIST THIS AFETRNOON OVER RUSSELL & BARTON COUNTIES WHERE A RED FLAG WARNING IS BEING ISSUED FROM 1-6 PM CDT. && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES DURING THE NEXT 24HRS...AS LIGHT WESTERLY WINDS VEER A TAD TO THE NORTHWEST AND INCREASE FOR THE LATE MORNING AND AFTERNOON HOURS ON WEDNESDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 39 64 39 / 0 0 0 0 HUTCHINSON 66 38 64 39 / 0 0 0 0 NEWTON 66 39 63 39 / 0 0 0 0 ELDORADO 67 39 63 38 / 0 0 0 0 WINFIELD-KWLD 69 39 64 38 / 0 0 0 0 RUSSELL 65 35 63 38 / 0 0 0 0 GREAT BEND 65 36 64 38 / 0 0 0 0 SALINA 66 37 62 38 / 0 0 0 0 MCPHERSON 66 38 63 39 / 0 0 0 0 COFFEYVILLE 70 39 62 37 / 0 0 0 0 CHANUTE 68 39 61 37 / 0 0 0 0 IOLA 68 39 60 37 / 0 0 0 0 PARSONS-KPPF 69 39 62 37 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, Oct 26, 7:28 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 728 PM CDT TUE OCT 26 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 728 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY HIGH FIRE DANGER WILL EXIST OVER PARTS OF CENTRAL KANSAS AGAIN ON WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON...ESPECIALLY IN RUSSELL AND BARTON COUNTIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:25 PM CDT | Frost Advisory | ICT | Ellsworth, Harper, Harvey, Kingman, Lincoln, McPherson and 3 more | 19 hr |
| Oct 27, 2:25 PM CDT | Freeze Warning | ICT | Barton, Lincoln, Russell | 19 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.